Alert archive / Massachusetts / Wind Advisories in 2016
Wind Advisory 7, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this wind advisory at Feb 12, 2016, 3:59 AM EST for Barnstable County, Nantucket County, Massachusetts. It took effect at Feb 13, 2016, 11:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 12, 2016, 3:59 AM EST (08:59 UTC)
- In effect from
- Feb 13, 2016, 11:00 AM EST
- Expired
- Feb 12, 2016, 4:40 PM EST
- In force
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Nantucket County, MA
The radar
The Boston radar (KBOX), 98 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 9.0 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1780 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
696 WWUS71 KBOX 120859 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 359 AM EST FRI FEB 12 2016 MAZ022-024-121700- /O.NEW.KBOX.WI.Y.0007.160213T1600Z-160214T0900Z/ BARNSTABLE MA-NANTUCKET MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN... NANTUCKET 359 AM EST FRI FEB 12 2016 ...WIND ADVISORY IN EFFECT FROM 11 AM SATURDAY TO 4 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM SATURDAY TO 4 AM EST SUNDAY. * LOCATION...CAPE COD AND NANTUCKET. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...SATURDAY AFTERNOON AND SATURDAY NIGHT. * IMPACTS...WINDS OF THIS MAGNITUDE MAY DOWN A FEW LARGE TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ FRANK FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
2 follow-up statements
294 WWUS71 KBOX 121448 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 948 AM EST FRI FEB 12 2016 MAZ022-024-122300- /O.CON.KBOX.WI.Y.0007.160213T1600Z-160214T0900Z/ BARNSTABLE MA-NANTUCKET MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN... NANTUCKET 948 AM EST FRI FEB 12 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM SATURDAY TO 4 AM EST SUNDAY... * LOCATION...CAPE COD AND NANTUCKET. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...SATURDAY AFTERNOON AND SATURDAY NIGHT. * IMPACTS...WINDS OF THIS MAGNITUDE MAY DOWN A FEW LARGE TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
486 WWUS71 KBOX 122140 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 440 PM EST FRI FEB 12 2016 MAZ022-024-122245- /O.CAN.KBOX.WI.Y.0007.160213T1600Z-160214T0900Z/ BARNSTABLE MA-NANTUCKET MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN... NANTUCKET 440 PM EST FRI FEB 12 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE WIND ADVISORY. $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this wind advisory went out at Feb 11, 10:15 PM EST, 5 hours 44 minutes earlier.
Area forecast discussion, Feb 11, 10:15 PM EST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1015 PM EST THU FEB 11 2016
.SYNOPSIS...
MUCH COLDER AIRMASS MOVES INTO THE REGION TONIGHT OM GUSTY
NORTHWEST WINDS. AN OCEAN STORM WILL TRACK WELL OFFSHORE FRIDAY
NIGHT BUT WILL BRING A PERIOD OF ACCUMULATING SNOW TO THE CAPE
AND ISLANDS. AN ARCTIC FRONT WILL DELIVER BITTERLY COLD WEATHER
THIS WEEKEND WITH DANGEROUSLY COLD WIND CHILLS. TEMPERATURES
MODERATE MONDAY. FOR TUESDAY AND TUESDAY NIGHT...A STORM WILL
LIKELY BRING SNOW QUICKLY CHANGING TO RAIN ALONG THE COAST AND TO
FREEZING RAIN AND THEN RAIN INLAND AS MUCH MILDER AIR MOVES INTO
NEW ENGLAND.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
***BITTER COLD WIND CHILLS OF 0 TO 10 BELOW ZERO CONTINUE THROUGH
DAYBREAK***
1015 PM UPDATE...
ALTHOUGH NOT AS EXTREME AS WHAT WE WILL SEE THIS WEEKEND...STRONG
COLD ADVECTION WAS RESULTING IN BITTERLY COLD WIND CHILLS OF 0 TO 10
BELOW ZERO THIS EVENING. NORTHWEST WINDS WERE STILL GUSTING TO
BETWEEN 25 AND 35 MPH BUT SHOULD GRADUALLY DIMINISH AS PRESSURE
GRADIENT WEAKENS. TEMPS WILL CONTINUE TO FALL THOUGH AND BY
DAYBREAK FRIDAY...LOWS WILL BE WELL DOWN INTO THE SINGLE DIGITS FOR
MOST WITH A FEW BELOW ZERO READINGS POSSIBLE IN NORTHWEST MA WHERE
WINDS DECOUPLE. SKIES WILL REMAIN MOSTLY CLEAR OTHER THAN PERHAPS
SOME OCEAN EFFECT CLOUDS SKIRTING THE OUTER-CAPE.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
FRIDAY...
HIGH PRES MOVES OFF MID ATLC COAST WITH SUNSHINE GIVING WAY TO
INCREASING AFTERNOON CLOUDS AS NEXT POTENT SHORTWAVE MOVES INTO
THE GT LAKES. WITH DEEPER MOISTURE REMAINING SOUTH AND WEST OF
THE REGION IT SHOULD REMAIN DRY THROUGH THE DAY. THERE IS A LOW
PROB OF A FEW OCEAN EFFECT FLURRIES/SNOW SHOWERS OVER CAPE/ISLANDS
TOWARD EVENING WITH SW FLOW AND COLD AIR ALOFT YIELDING OCEAN
INDUCED CAPES AROUND 500 J/KG...BUT MOISTURE IS VERY SHALLOW
WHICH WILL LIMIT ACTIVITY. MAX TEMPS WILL BE MOSTLY IN THE LOW
AND MID 20S...WITH UPPER TEENS HIGHER TERRAIN. WINDS WILL BE
LIGHT.
FRIDAY NIGHT...
*** ACCUMULATING SNOW LIKELY ACROSS CAPE/ISLANDS ***
INTERESTING SET UP AS OCEAN STORM TRACKS WELL OFFSHORE BUT POTENT
MID LEVEL TROF/SHORTWAVE APPROACHING FROM THE WEST WILL INDUCE AN
INVERTED TROF WHICH EXTENDS ACROSS SE NEW ENG. MODELS ARE IN
FAIRLY GOOD AGREEMENT ON DEEPENING MOISTURE AND AREA OF GOOD LOW
LEVEL CONVERGENCE AND MODEST OMEGA IN THE SNOW GROWTH
REGION...FOCUSED ACROSS CAPE/ISLANDS FRI NIGHT WHICH SHOULD BRING
A PERIOD OF SNOW. SOME OCEAN ENHANCEMENT LIKELY GIVEN STEEP LOW
LEVEL LAPSE RATES AND OCEAN INDUCED CAPES AROUND 500 J/KG YIELDING
POTENTIAL FOR BRIEF HEAVIER SNOW. SNOW ACCUM OF 1-3 INCHES
EXPECTED WITH LOW RISK OF UP TO 4 INCHES. ADVISORIES MAY BE
NEEDED.
SNOW SHOWERS WILL LIKELY EXTEND ACROSS S COASTAL MA WITH MINOR
ACCUM POSSIBLE BUT MAIN FOCUS EXPECTED TO BE ACROSS CAPE/ISLANDS.
OTHERWISE...ARCTIC FRONT WILL BE APPROACHING FROM THE WEST LATE
FRI NIGHT AND WILL LIKELY BRING A FEW SNOW SHOWERS TO WESTERN NEW
ENG.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
HAVE UPDATED SAT NIGHT PERIOD TO INCREASE POPS OVER THE CAPE AND
ISLANDS DUE TO UNUSUAL COMBINED MID LEVEL TROF AND OCEAN EFFECT
INTERACTION. SEE SAT NIGHT DISCUSSION BELOW.
HIGHLIGHTS...
* SNOW SHOWERS ENDING OVER THE CAPE AND ISLANDS SAT
* BITTER COLD ARCTIC AIR MOVES INTO SOUTHERN NEW ENGLAND FOR THE
WEEKEND
* SNOW CHANGING TO RAIN LIKELY TUE AND TUE NIGHT
OVERVIEW...
CLOSED UPPER LOW PASSES ACROSS NEW ENGLAND SAT NIGHT ABOVE COLDEST
ARCTIC AIR WITNESSED HERE IN QUITE A WHILE. STRONG SURFACE PRESSURE
GRADIENT WILL MOST LIKELY RESULT IN GALES ACROSS THE OCEAN WATERS
AND WIND CHILLS APPROACHING OR EXCEEDING WIND CHILL WARNING CRITERIA
OVER MUCH OF THE FORECAST AREA. UPPER LOW AND SURFACE HIGH MOVE
EAST SUN AND MON. SHORT WAVE TROF AMPLIFIES LONG WAVE TROF
POSITION IN NORTH AMERICA BUT SO SHARPLY THAT SURFACE LOW LOOKS TO
MOVE NORTH ALONG OR JUST EAST OF THE APPALACHIANS AS AN INSIDE
RUNNER. WITH THE SURFACE HIGH BEING SHOWN TO MOVE OFF THE COAST IT
IS NOT THE RIGHT SYNOPTIC SET UP FOR COLD AIR DAMMING. THUS...ANY
SNOW OR FREEZING RAIN AT THE OUTSET WILL LIKELY CHANGE RATHER
QUICKLY TO RAIN EVEN FAR INLAND. THE ONLY CAVEAT IS THAT THIS
EVENT IS STILL SEVERAL DAYS AWAY AND COULD SEE SOME VARIATIONS IN
MODEL OUTPUT AS THE ENERGY REACHING NORTH AMERICA BECOMES BETTER
RESOLVED IN THE UPPER AIR NETWORK.
DETAILS...
SAT...SNOW ON THE OUTSKIRTS OF AN OCEAN STORM SHOULD END ACROSS CAPE
COD...MARTHA/S VINEYARD AND NANTUCKET DURING SAT MORNING. OCEAN
EFFECT SNOW SHOWERS MAY PERSIST FOR A WHILE LONGER OVER THE OUTER
CAPE. ALTHOUGH THERE WILL BE AN IMPRESSIVE LOW LEVEL LAYER OF A VERY
STEEP LAPSE RATE...THE MEAN FLOW IN THE LOWER LEVELS HAS ENOUGH
WESTERLY COMPONENT TO KEEP MOST OF THE SNOW SHOWERS OFFSHORE
INITIALLY BUT THE COMBINATION OF EXTREME LOW LEVEL LAPSE RATES
OVER CAPE COD BAY AND APPROACH OF A MID LEVEL TROF MAY CAUSE SNOW
SHOWERS TO REDEVELOP ACROSS THE MID AND OUTER CAPE TOWARD EVENING.
ELSEWHERE ACROSS SOUTHERN NEW ENGLAND...KEPT SLIGHT CHANCE SNOW
SHOWERS ACROSS THE NORTHERN HALF OF THE AREA DUE TO THE STRENGTH
OF THE ARCTIC BOUNDARY AND UPPER CLOSED LOW APPROACHING THE AREA.
THE MAIN SHOW OF THE ARCTIC BLAST ARRIVES BY SAT AFTERNOON WITH
STRONG NW WINDS DRIVING WIND CHILLS DRAMATICALLY LOWER DURING THE
AFTERNOON AND HENCE BEGINNING THE WIND CHILL WATCH AT 1800 UTC OR 1
PM EST. THE TEMPERATURES THEMSELVES MAY RISE A FEW DEGREES OR SO
FROM EARLY MORNING TO MIDDAY AND THEN FALL STEADILY THROUGHOUT THE
AFTERNOON.
SAT NIGHT...MAIN STORY WILL BE THE BITTER COLD. WIND CHILL WATCH IN
EFFECT FOR POTENTIAL WIND CHILLS OF -25 TO -30 ACROSS MOST OF THE
FORECAST AREA. THE WIND CHILL WATCH COVERS ALL BUT THE CAPE AND
ISLANDS. LATER SHIFTS MAY NEED TO REEVALUATE TO SEE IF THE WATCH
NEEDS TO BE EXPANDED TO THE CAPE...MARTHA/S VINEYARD...NANTUCKET AND
BLOCK ISLAND. NEAR RECORD LOW TEMPERATURES ARE FORECAST FOR SUN
MORNING AT MOST SOUTHERN NEW ENGLAND LOCATIONS INCLUDING
BOSTON...WORCESTER AND HARTFORD/WINDSOR LOCKS. MODEL CONSENSUS
BRINGS 850 MB TEMPERATURES WITHIN A DEGREE OR TWO OF -30C SAT
NIGHT.
INITIALLY THOUGHT THAT OCEAN EFFECT SNOW SHOWERS WILL REMAIN JUST
OFFSHORE GIVEN VERY LOW LEVEL WIND FLOW. HOWEVER...THE LOW LEVEL LAPSE
RATES ARE SO EXTREME WITH BOUNDARY LAYER MOISTURE STILL PRESENT
THAT OCEAN EFFECT SNOW SHOWERS MAY BE ABLE TO GENERATE WITH JUST A
TRAJECTORY ACROSS CAPE COD BAY AND AN OUTSIDE CHANCE EVEN JUST ACROSS
NANTUCKET SOUND. IN ADDITION...OPERATIONAL COMPUTER MODELS DEPICT
A MID LEVEL TROF...VERY APPARENT AT 700 MB...EXTENDING FROM THE SE
GULF OF MAINE BACK TO SE NEW ENGLAND SAT NIGHT. THIS MIGHT PROVIDE
AN OPPORTUNITY TO SEED THE OCEAN EFFECT SNOW SHOWERS AND PERHAPS
MAKE IT A MORE INTERESTING NIGHT AT LEAST ACROSS THE OUTER CAPE
AND POSSIBLY NANTUCKET AS WELL. THIS IS AN UNUSUAL AND RATHER LOW
CONFIDENCE SCENARIO...BUT WE SEE ENOUGH INGREDIENTS TO WARRANT
CHANCE POPS FOR AT LEAST THE OUTER CAPE AND NANTUCKET SAT NIGHT.
SUN...AIR MASS SLOWLY BEGINS TO MODERATE TO -20C TO -22C AT 850 MB
BUT STILL VERY COLD. ANTICIPATE MOST HIGH TO BE IN THE SINGLE DIGITS
TO LOWER TEENS ACROSS SOUTHERN NEW ENGLAND. THERE SHOULD BE PLENTY
OF SUNSHINE BUT STILL A BRISK NW WIND INTO THE EARLY AFTERNOON. THE
WIND CHILL WATCH EXPIRES AT 1 PM.
SUN NIGHT...CLEAR SKIES AND LIGHTER WINDS OVER THE SNOW COVER SHOULD
BE A GOOD SET UP FOR EFFICIENT RADIATIONAL COOLING. TEMPERATURES
WILL LIKELY DROP TO NEAR OR SEVERAL DEGREES BELOW ZERO MOST INTERIOR
LOCATIONS AND NOT TOO MUCH ABOVE ZERO ACROSS THE SE URBAN CENTERS.
MON...TEMPERATURES MODERATE CONSIDERABLY ALTHOUGH MAX TEMPERATURES
WILL LIKELY TOP OFF BELOW FREEZING OUTSIDE OF THE CAPE AND ISLANDS.
HIGH CLOUDS AHEAD OF A VIGOROUS SHORT WAVE DROPPING INTO THE MEAN
LONG WAVE POSITION WILL INCREASE DURING THE AFTERNOON.
MON NIGHT THROUGH TUE NIGHT...MODEL CONSENSUS IS FOR A SHARPENING
TROF OVER THE EAST CENTRAL CONUS WITH ASSOCIATED SURFACE LOW THAT
RUNS NEAR OR JUST EAST OF THE APPALACHIANS. THERE IS CURRENTLY GOOD
MODEL CONSENSUS FOR AN INSIDE RUNNER...ALTHOUGH THE EVENT IS STILL
SEVERAL DAYS AWAY. CURRENT MODEL CONSENSUS WOULD FAVOR SNOW CHANGING
RATHER QUICKLY TO FREEZING RAIN AND THEN RAIN INLAND AND TO JUST
RAIN ALONG THE COAST. A STRONG LOW LEVEL JET AT 925 MB IN EXCESS OF
80 KT MAY PRESENT A WIND ISSUE IF ENOUGH OF THAT MOMENTUM CAN MIX TO
THE SURFACE...A QUESTION MARK AS AN INVERSION IS LIKELY TO EXIST.
SIGNIFICANT ENOUGH RAFL FOR LOCAL STREET FLOODING IS POSSIBLE...BUT
CONFIDENCE ON QPF THIS FAR OUT IS QUITE LOW.
WED THROUGH THU...FOR NOW THIS PERIOD LOOKS TO BE DRY WITH SHORT
WAVE ENERGY NOT SHARP ENOUGH TO PRODUCE A SIGNIFICANT SURFACE
REFLECTION. HOWEVER...SOME PRIOR MODEL RUNS HAVE SHOWN A CLIPPER
DURING THIS TIME PERIOD AND SO CONFIDENCE IS NOT ALL THAT HIGH. IF
NOTHING ELSE...THE SHORT WAVE TROF SHOULD HELP USHER IN ANOTHER SHOT
OF ARCTIC AIR BUT NOT NEARLY TO THE EXTENT OF WHAT IS EXPECTED THIS
WEEKEND.
&&
.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH FRIDAY NIGHT/...
OVERNIGHT...HIGH CONFIDENCE IN VFR CONDITIONS. NORTHWEST WIND GUSTS
OF 25 TO 35 KNOTS WILL GRADUALLY DIMINISH AS THE NIGHT WEARS ON.
FRIDAY...HIGH CONFIDENCE. MAINLY VFR...BUT SOME MVFR CIGS MAY
DEVELOP IN THE AFTERNOON NORTH OF THE MASS PIKE.
FRIDAY NIGHT...MODERATE CONFIDENCE. CONDITIONS LOWERING TO MVFR/IFR
CAPE/ISLANDS AS SNOW OVERSPREADS THE REGION WITH SOME ACCUM
LIKELY. SCT SNOW SHOWERS MAY EXTEND INTO SE MA...OTHERWISE A MIX
OF VFR/MVFR CIGS.
KBOS TERMINAL...HIGH CONFIDENCE. VFR THROUGH THE PERIOD.
KBDL TERMINAL...HIGH CONFIDENCE. VFR THROUGH THE PERIOD.
OUTLOOK /SATURDAY THROUGH TUESDAY/...
SAT THROUGH SUN...MODERATE TO HIGH CONFIDENCE. MVFR CIGS/VSBYS IN
SNOW SHOWERS OVER THE CAPE AND ISLAND...IMPROVING DURING SAT AFTERNOON.
OTHERWISE...VFR FOR THE PERIOD BUT GUSTY NW SURFACE WINDS.
MON...HIGH CONFIDENCE. VFR.
MON NIGHT THROUGH TUE...LOW TO MODERATE CONFIDENCE. BECOMING IFR
WITH SNOW CHANGING TO RAIN WITH AREAS OF FOG LATE MON NIGHT INTO
TUE. STRONG SOUTHERLY WINDS ALOFT MAY RESULT IN SIGNIFICANT LOW
LEVEL WIND SHEAR TUE AFTERNOON.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH FRIDAY NIGHT/...HIGH CONFIDENCE.
OVERNIGHT AND FRI...W/NW GALES OF 35 TO 40 KT IN STRONG COLD
ADVECTION LATE THIS EVENING. WINDS SLOWLY DIMINISH OVERNIGHT AND
DROP BELOW SCA FRI MORNING WITH LIGHT SW WINDS DEVELOPING FRI
AFTERNOON. AREAS OF MODERATE FREEZING SPRAY OVER E MA WATERS AND
CAPE COD BAY OVERNIGHT. ALSO POSSIBLE IN SOME WATERS NEAR BUZZARDS
BAY ENTRANCE. FREEZING SPRAY ADVISORY OVERNIGHT IN THESE
LOCATIONS...BUT SHOULD BE ALLOWED TO EXPIRE BY EARLY FRIDAY MORNING
AS WINDS DIMINISH.
FRI NIGHT...WINDS AND SEAS BELOW SCA. SW WINDS BECOMING NW AFTER
MIDNIGHT...INCREASING TOWARD DAYBREAK. VSBYS REDUCED IN AREAS OF
SNOW.
OUTLOOK /SATURDAY THROUGH TUESDAY/...
MODERATE TO HIGH CONFIDENCE.
STRONG SURFACE PRESSURE GRADIENT AND COLD AIR ADVECTION IS EXPECTED
TO RESULT IN GALE FORCE NW WINDS ACROSS ALL WATERS SAT AFTERNOON
INTO SUN. IN ADDITION...THERE IS A RISK FOR HEAVY FREEZING SPRAY SAT
NIGHT INTO SUN MORNING.
WINDS AND SEAS SUBSIDE SUN NIGHT AND MON. A DEVELOPING LOW MOVING
ALONG OR JUST EAST OF THE APPALACHIANS MAY PRODUCE SOUTHERLY WINDS
OF GALE FORCE ACROSS AT LEAST SOME OF THE WATERS TUE ALONG WITH
BUILDING SEAS.
&&
.CLIMATE...
BITTERLY COLD TEMPERATURES ARE EXPECTED THIS WEEKEND. RECORD COLD
HIGH AND LOW TEMPERATURES MAY BE TIED OR BROKEN. HERE ARE THE
CURRENT RECORDS FOR THE WEEKEND.
RECORD COLD HIGHS FOR FEB 13TH - 14TH...
BOSTON.......15/1979 - 14/1916
HARTFORD.....11/1979 - 11/1979
PROVIDENCE...10/1979 - 10/1979
WORCESTER.... 8/1899 - 7/1979
BLUE HILL.... 9/1899 - 10/1979
RECORD COLD LOWS FOR FEB 13TH - 14TH - 15TH...
BOSTON...... -3/1967 - -3/1934 - -14/1943
HARTFORD.... -7/1967 - -9/1979 - -18/1943
PROVIDENCE.. -5/1967 - -7/1979 - -14/1943
WORCESTER...-12/1967 - -11/1979 - -19/1943
BLUE HILL...-10/1967 - -9/1979 - -18/1943
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND CHILL WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY
AFTERNOON FOR CTZ002>004.
MA...WIND CHILL WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY
AFTERNOON FOR MAZ002>021-026.
RI...WIND CHILL WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY
AFTERNOON FOR RIZ001>007.
MARINE...GALE WARNING UNTIL 4 AM EST FRIDAY FOR ANZ231>235-237-250-251-
254>256.
FREEZING SPRAY ADVISORY UNTIL 7 AM EST FRIDAY FOR ANZ231-
233>235-250-251.
SMALL CRAFT ADVISORY UNTIL 4 AM EST FRIDAY FOR ANZ230-236.
&&
SYNOPSIS...KJC/THOMPSON
NEAR TERM...FRANK
SHORT TERM...KJC
LONG TERM...THOMPSON
AVIATION...FRANK/KJC/THOMPSON
MARINE...FRANK/KJC/THOMPSON
CLIMATE...STAFFHazardous weather outlook, Feb 11, 5:09 PM EST, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 509 PM EST THU FEB 11 2016 CTZ002>004-MAZ002>021-026-RIZ001>007-122215- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI- 509 PM EST THU FEB 11 2016 .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WATCH. THE COMBINATION OF BITTERLY COLD TEMPERATURES AND GUSTY NORTHWEST WINDS MAY BRING WIND CHILLS TO BETWEEN -25 AND -30 DEGREES SATURDAY AFTERNOON THROUGH SUNDAY MORNING. THESE ARE DANGEROUS WIND CHILLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ022>024-RIZ008-122215- BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI- 509 PM EST THU FEB 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. BITTERLY COLD TEMPERATURES AND NORTHWEST WINDS MAY BRING WIND CHILLS TO NEAR -20 SATURDAY NIGHT. THESE CAN BE DANGEROUS TO ANYONE WITH EXPOSED SKIN. THERE IS A LOW RISK OF STRONG SOUTHERLY WINDS TUESDAY INTO TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ232>235-237-254>256-122215- NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 509 PM EST THU FEB 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING IN EFFECT UNTIL 4 AM FRIDAY. IN ADDITION...A FREEZING SPRAY ADVISORY IS IN EFFECT THROUGH FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GALE FORCE WINDS ARE POSSIBLE SATURDAY THROUGH SUNDAY. THERE IS ALSO A RISK OF HEAVY FREEZING SPRAY FOR A TIME SATURDAY NIGHT INTO SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231-250-251-122215- CAPE COD BAY- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 509 PM EST THU FEB 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. FREEZING SPRAY ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING SPRAY ADVISORY FOR FRIDAY MORNING. GALE FORCE WINDS ARE POSSIBLE SATURDAY THROUGH SUNDAY. THERE IS ALSO A RISK OF HEAVY FREEZING SPRAY FOR A TIME SATURDAY NIGHT INTO SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-236-122215- BOSTON HARBOR-NARRAGANSETT BAY- 509 PM EST THU FEB 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GALE FORCE WINDS ARE POSSIBLE SATURDAY THROUGH SUNDAY. THERE IS ALSO A RISK OF MODERATE OR HEAVY FREEZING SPRAY FOR A TIME SATURDAY NIGHT INTO SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THOMPSON FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Feb 11, 11:10 PM EST, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1110 PM EST THU FEB 11 2016 CTZ002>004-MAZ002>024-026-RIZ001>008-120900- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH... PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND 1110 PM EST THU FEB 11 2016 ...POTENTIALLY LIFE THREATENING WIND CHILLS WITH EXTREME COLD THIS WEEKEND... * TEMPERATURES THIS WEEKEND WILL FALL BELOW ZERO SAT NIGHT INTO EARLY SUNDAY MORNING ACROSS MOST OF THE REGION INCLUDING THE CITIES OF BOSTON...PROVIDENCE...HARTFORD AND WORCESTER. * THE CORE OF COLD AIR ARRIVES SATURDAY AFTERNOON AND THEN SETTLES OVER THE REGION SATURDAY NIGHT AND SUNDAY. BITTERLY COLD WINDS WILL EASE SUNDAY NIGHT INTO MONDAY BUT ACTUAL AIR TEMPERATURES WILL REMAIN VERY COLD. * NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH WILL RESULT IN WIND CHILL VALUES BETWEEN 15 AND 25 DEGREES BELOW ZERO...WITH THE COLDEST VALUES ACROSS THE HIGHER TERRAIN WHERE 30 DEGREES BELOW ZERO WIND CHILLS ARE POSSIBLE! THESE VALUES WILL RESULT IN FROSTBITE TO OCCUR IN 10 MINUTES OR LESS ON EXPOSED SKIN. RESIDENTS ARE HIGHLY ENCOURAGED TO TAKE PROPER PRECAUTIONS WITH LIMITING EXPOSED SKIN. * IF YOU HAVE NOT DONE SO ALREADY...BE SURE TO COVER EXPOSED PIPES TO REDUCE THE THREAT OF FROZEN PIPES OR PIPE BURSTS. * ENSURE YOUR FURNACES ARE IN WORKING ORDER. FOLLOW MANUFACTURES INSTRUCTIONS OR UTILIZE A QUALIFIED TECHNICIAN TO ENSURE PROPER AND SAFE OPERATION OF YOUR FURNACE. * NEVER VENTURE OUTDOORS WITHOUT WEARING GLOVES...A HAT AND SEVERAL LAYERS OF CLOTHING. * RUN WATER AT A TRICKLE AND KEEP CABINET DOORS OPEN TO PREVENT PIPES FROM FREEZING. * NEVER USE A STOVE OR OVEN TO HEAT YOUR HOME OR USE AN OPEN FLAME TO MELT FROZEN PIPES. MANY HOUSE FIRES RESULT FROM THESE PRACTICES. * NEVER USE A GENERATOR NEAR OR INSIDE YOUR HOME. CARBON MONOXIDE POISONING IS DEADLY. CHECK OR INSTALL CARBON MONOXIDE DETECTORS. * CHECK TIRE PRESSURE AND YOUR CAR BATTERY. BE SURE YOUR CAR HAS A WINTER SAFETY KIT THAT INCLUDES A BLANKET...WARM CLOTHES AND GLOVES IN CASE YOUR CAR BREAKS DOWN OR BECOMES STRANDED. * TAKE EXTRA STEPS TO KEEP YOUR PETS WARM AND KNOW THEIR LIMITS TO COLD.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 3:52 AM EST | Wind Chill Warning | BOX | Bristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more | 56 hr |
| Feb 12, 3:52 AM EST | Winter Weather Advisory | BOX | Nantucket | 27 hr |
| Feb 12, 3:55 AM EST | Gale Warning | BOX | 55 hr | |
| Feb 12, 3:55 AM EST | Heavy Freezing Spray Watch | BOX | 13 hr | |
| Feb 12, 4:32 PM EST | Wind Chill Advisory | BOX | Barnstable, Dukes, Nantucket | 43 hr |
| Feb 12, 4:39 PM EST | Heavy Freezing Spray Warning | BOX | 42 hr | |
| Feb 12, 4:39 PM EST | Heavy Freezing Spray Advisory | BOX | 11 hr |
Nearby
Wind Advisories in Massachusetts, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.